Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Four-weight spin models and Jones pairs

Authors: Ada Chan, Chris Godsil and Akihiro Munemasa
Journal: Trans. Amer. Math. Soc. 355 (2003), 2305-2325
MSC (2000): Primary 05E30; Secondary 20F36
Published electronically: January 31, 2003
MathSciNet review: 1973991
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce and discuss Jones pairs. These provide a generalization and a new approach to the four-weight spin models of Bannai and Bannai. We show that each four-weight spin model determines a ``dual'' pair of association schemes.

References [Enhancements On Off] (What's this?)

  • 1. Eiichi Bannai and Etsuko Bannai, Generalized generalized spin models (four-weight spin models), Pacific J. Math. 170 (1995), no. 1, 1-16. MR 97f:57005
  • 2. Etsuko Bannai, Bose-Mesner algebras associated with four-weight spin models, Graphs Combin. 17 (2001), no. 4, 589-598. MR 2003a:05158
  • 3. Etsuko Bannai and Mitsuhiro Sawano, Symmetric designs attached to four-weight spin models, Des. Codes Cryptogr. 25 (2002), no. 1, 73-90. MR 2003b:05041
  • 4. Chris D. Godsil, Symmetric designs, two-graphs and type II matrices, preprint (2001).
  • 5. Tayuan Huang and Haitao Guo, Some remarks on four-weight spin models, Ann. Comb. 4 (2000), no. 3-4, 401-412, Conference on Combinatorics and Physics (Los Alamos, NM, 1998). MR 2002d:82011
  • 6. François Jaeger, On four-weight spin models and their gauge transformations, J. Algebraic Combin. 11 (2000), no. 3, 241-268.
  • 7. François Jaeger, Makoto Matsumoto, and Kazumasa Nomura, Bose-Mesner algebras related to type II matrices and spin models, J. Algebraic Combin. 8 (1998), no. 1, 39-72. MR 99f:05125
  • 8. François Jaeger and Kazumasa Nomura, Symmetric versus non-symmetric spin models for link invariants, J. Algebraic Combin. 10 (1999), no. 3, 241-278. MR 2001g:57021
  • 9. V. F. R. Jones, Hecke algebra representations of braid groups and link polynomials, Ann. of Math. (2) 126 (1987), no. 2, 335-388. MR 89c:46092
  • 10. -, On knot invariants related to some statistical mechanical models, Pacific J. Math. 137 (1989), no. 2, 311-334. MR 89m:57005
  • 11. Kenichi Kawagoe, Akihiro Munemasa, and Yasuo Watatani, Generalized spin models, J. Knot Theory Ramifications 3 (1994), no. 4, 465-475. MR 96g:57009
  • 12. J. J. Seidel, Geometry and Combinatorics, Academic Press Inc., Boston, MA, 1991, Selected works of J. J. Seidel, Edited and with a preface by D. G. Corneil and R. Mathon. MR 92m:01098

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 05E30, 20F36

Retrieve articles in all journals with MSC (2000): 05E30, 20F36

Additional Information

Ada Chan
Affiliation: Department of Combinatorics and Optimization, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Address at time of publication: Department of Mathematics, California Institute of Technology, Pasadena, California 91106

Chris Godsil
Affiliation: Department of Combinatorics and Optimization, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1

Akihiro Munemasa
Affiliation: Graduate School of Mathematics, Kyushu University, Fukuoka, 812-8581, Japan

Received by editor(s): November 9, 2001
Published electronically: January 31, 2003
Additional Notes: Support from a National Sciences and Engineering Council of Canada operating grant is gratefully acknowledged by the second author.
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society